MAUDE Adverse Event Report: NELLCOR PURITAN BENNETT MEXICO SA NELLCOR; OXIMETER

NELLCOR PURITAN BENNETT MEXICO SA NELLCOR; OXIMETER
Model Number MAXFAST
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Codes Cyanosis (1798); Low Oxygen Saturation (2477)
Date of Event 05/31/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a patient in the icu was being monitored with a forehead spo2 probe and was transported to the endoscopy suite for a procedural sedation and ercp procedure.During transport, throughout the procedure, and following the procedure, the spo2 probe intermittently failed to provide a reliable reading.The waveform was poor and did not correlate with the arterial line readings.The signal quality worsened during and after the procedure.Due to the unreliable readings, the patient¿s oxygenation was assessed using clinical signs such as gum color and chest rise.A nasal spo2 probe and cable were brought during transport and briefly trialed during the procedure; however, no waveform or numeric reading was obtained, and the device was not used further.Throughout the procedure the patient¿s blood pressure remained adequate, with systolic blood pressure ranging between 90 and 110 mmhg, and central perfusion appeared sufficient.During transport back to the icu, the forehead spo2 probe displayed readings between 83¿88% with a poor waveform.At that time the patient was observed to be centrally cyanotic.The patient continued breathing without observed apnea or snoring.A respiratory therapist inserted an oropharyngeal airway and performed a jaw thrust maneuver, but no improvement was noted.Upon return to the icu, the spo2 probe continued to provide unreliable readings.A device was inserted and the patient was ventilated using bagging by the respiratory therapist due to the lack of a reliable spo2 value and waveform.An arterial blood gas (abg) was obtained to determine the patient¿s oxygenation status and based on the abg results the patient was subsequently started on bipap therapy.

Brand Name
NELLCOR
Common Device Name
OXIMETER
Manufacturer (Section D)
NELLCOR PURITAN BENNETT MEXICO SA
boulevard insurgentes 19030
tijuana 22225
MX  22225
Manufacturer (Section G)
NELLCOR PURITAN BENNETT MEXICO SA
boulevard insurgentes 19030
tijuana 22225
MX   22225
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key25675280
Report Number9610849-2026-00137
Device Sequence Number11961341
Product Code DQA
UDI-Device Identifier10884521815360
UDI-Public(01)10884521815360(17)290131(10)260540178H(20)06
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K012891
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAXFAST
Device Catalogue NumberMAXFAST
Device Lot Number260540178H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2026
Initial Report FDA Received Date07/01/2026
Date Device Manufactured02/13/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown